MAUDE Adverse Event Report: ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC XCELA; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 44032
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Failure of Implant (1924); Infiltration into Tissue (1931)
Date of Event 11/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer for evaluation.An investigation into the root cause is currently in progress.The results of the investigation will be sent via a follow-up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with an xcela, 8f single plastic port filled non-valved.During chemotherapy treatment, the port was infiltrated and leaked within the patient.The patient had a port removal procedure scheduled for (b)(6) 2024.Despite multiple good faith efforts to obtain additional details, no further information has been received.
 
Additional Manufacturer Narrative
The customer's reported complaint description of port leaked was confirmed.See root cause section below for summary and attached memo with engineer evaluation.Device history record review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Engineer evaluation: leak testing: the port failed both heise air leak test and fluid leak using a 20 cc control syringe and water.See engineer investigation memo attached pictures.When the catheter was attached (by the end user) it appears that it "bunched" up and slightly twisted.As received the catheter and lock were not fully assembled, large gap.Visual inspection/dimensions taken: the catheter measures in specification for id and od.The catheter tubing appears assembled bunched up and twisted, as mentioned above.This port device is sold with catheter tubing/lock and port housing detached; the end user makes the final connection during the port placement procedure.Root cause: the customer's reported complaint description of leak was observed/confirmed.The end user may have had some handling issues as the port is not fully assembled.The lock is not fully installed on the stem as received.Leak is likely due to assembly of upper housing/septum to the lower housing due to flash/fm in the seal area; this is not an unusual failure mode of this process.The root cause of the crack in the upper housing is unknown but not the root cause of the leak.Review of job traveler showed there were scrapped units at the 100% leak test step.The likely root cause for customer event is leaking port that was not segregated correctly at 100% leak test step.A review of 100% leak test procedure and work-station showed everything to be in order and no recommendations/updates are required.This is the only reported complaint of this failure mode for the xcela port plus product family in the past 15 months, as such, this is deemed to be an isolated incident.Labeling review: the dfu (14600410-01) contains the following precautions: precautions · carefully read and follow all instructions prior to use.· only licensed health care practitioners should insert, manipulate, and remove these devices.Intended use/ indications for use the bioflo port with endexo technology, bioflo dual port with endexo technology and the bioflo port with endexo and pasv valve technology are indicated for patients who require long-term access to the central venous system for administration of fluids including but not limited to hydration fluids, chemotherapy, analgesics, nutritional therapy and blood products.The device is also indicated for blood specimen withdrawal.Adverse events drug extravasation hematoma implantation site necrosis or infection catheter occlusion, malposition, dislodgment, fragmentation, migration, disconnection or rupture catheter occlusion or breakage caused by pinching between clavicle and first rib catheter to port connection: note: to ensure proper assembly of port and snaplock connector, a minimal gap (less than 0.5 mm) is expected.Precaution: prior to advancing the snap lock connector, ensure that the catheter is properly positioned.A catheter not advanced to the proper region may not seat securely and lead to dislodgement and extravasation.The catheter must be straight with no sign of kinking.A slight pull on the catheter is sufficient to straighten it.Advancing the snap lock over a kinked catheter may damage the catheter.Maintenance to help prevent clot formation and catheter blockage, the bioflo port should be filled with sterile heparinized saline after each use.Bioflo ports with the pasv valve may be flushed and locked with either normal saline or heparinized saline per institutional protocol.If the port remains unused for long periods of time, the lock should be changed at least once every four weeks.Precaution: · carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.· assure tight connection between port body and catheter.· after implantation or any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19762788
Report Number1317056-2024-00105
Device Sequence Number15605534
Product Code LJT
UDI-Device IdentifierH965440320
UDI-PublicH965440320
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number44032
Device Lot Number5771647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown